Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 12, 2004, 8:07 PM EDT for Pike County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2004, 8:07 PM EDT (00:07 UTC)
- Expired
- Apr 12, 2004, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Pike County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 7:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 130007
SVRATL
GAC231-130030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON APR 12 2004
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 830 PM EDT
* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF CONCORD...MOVING NORTHEAST AT
40 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CONCORD...
WILLIAMSON AND HOLLONVILLE
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE
EXPECTED IN THE WARNED AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3304 8453 3308 8450 3310 8451 3316 8450
3320 8445 3320 8440 3317 8435 3300 8448
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 5:30 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 12, 5:30 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT MON APR 12 2004 .SHORT TERM...ATMOSPHERE ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA BECOMING MODERATELY UNSTABLE WITH AFTERNOON HEATING. AREA OF FAVORABLE CONVERGENCE AND LOW LEVEL WIND PROFILE ACROSS THE FAR EAST SUPPORTS POSSIBILITY FOR ISOLATED TO SEVERE THUNDERSTORMS THIS EVENING. TORNADO WATCH 70 HAS BEEN ISSUED FOR THIS AREA THROUGH 8 PM. THE REST OF THE FORECAST AREA EXPECTING SCATTERED CONVECTION THIS EVENING. AFTER MIDNIGHT..AS THE SURFACE LOW CENTER MOVES NORTH FROM THE GULF COAST TOWARD THE TENNESSEE VALLEY... OVERALL COVERAGE OF PRECIPITATION SHOULD INCREASE. HOWEVER...WITH ONLY MARGINAL INSTABILITY...EXPECT SEVERE POTENTIAL TO HAVE ABATED BY THEN. UPPER TROUGH AND SURFACE LOW MOVE NORTHEAST OF THE AREA BY TUESDAY EVENING WITH PRECIPITATION DIMINISHING TO ISOLATED SHOWERS IN THE FAR NORTH FOR TUESDAY EVENING. .LONG TERM...THE ENTIRE EXTENDED PERIOD LOOKS DRY FOR NOW AS HIGH PRESSURE AT THE SURFACE AND ALOFT DOMINATES THROUGH THE WEEKEND. && .AVIATION... CEILINGS...VFR ABOVE BKN035 LOWERING BELOW BKN010 AFTER 06Z...IMPROVING AFTER 14Z. VCNTY AHN AND NE GA...WEDGE SHOULD CONTINUE TO HOLD IFR CEILINGS THROUGH THE NIGHT. VISIBILITIES...NO RESTRICTIONS EXCEPT 3-5SM IN SHWRS/TSTMS...AFTER 06Z 3-5SM IN FOG. WIND...WEDGE HOLDING NE WINDS 10KT ATL-AHN...SW WINDS 5-10KT OVER REMAINDER OF AREA. WEATHER...SCATTERED SHWRS AND TSTMS. ISOLATED SEVERE TSTMS MAINLY THROUGH 06Z. MAIN UPPER LEVEL LOW ROTATING EASTWARD INTO MIDDLE TN TONIGHT. SURFACE INSTABILITY INCREASING SOMEWHAT AHEAD OF MAIN LOW MAINLY OVER CENTRAL GA AND EASTWARD THROUGH 06Z. QUESTIONABLE IF WEDGE WILL BREAK TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 57 61 41 62 / 70 50 10 10 ATHENS 55 64 43 62 / 70 70 20 10 GAINESVILLE 54 60 41 61 / 70 70 20 10 ROME 53 58 40 62 / 70 50 10 10 COLUMBUS 60 66 40 65 / 70 50 10 10 MACON 60 70 44 65 / 70 70 10 10 && .ATL WATCHES/WARNINGS/ADVISORIES...WW #70 TOR WATCH FOR EAST CENTRAL GA UNTIL 8 PM. WW #71 SVR TSTM WATCH FOR WEST CENTRAL AND CENTRAL GA UNTIL 8 PM. && 20/41
Hazardous weather outlook, Apr 12, 12:40 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1240 PM EDT MON APR 12 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-122144- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1240 PM EDT MON APR 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY TONIGHT... .SYNOPSIS... A FRONTAL SYSTEM ACROSS CENTRAL GEORGIA WILL MOVE NORTH INTO NORTHERN GEORGIA TODAY WHILE A SURFACE LOW OVER SOUTHERN MISSISSIPPI MOVES INTO EASTERN TENNESSEE THIS EVENING AND THEN THE CENTRAL APPALACHIANS TUESDAY. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO WESTERN GEORGIA TONIGHT. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE WARM FRONT BOUNDARY AND EAST OF THE LOW...MAINLY THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE ALONG AND SOUTH OF A THOMASTON TO COVINGTON TO ATHENS LINE. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 4PM AND 9PM. .DISCUSSION... ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON INTO EARLY TONIGHT ACROSS PARTS OF EAST CENTRAL AND NORTHEAST GEORGIA...AS STRONG AFTERNOON HEATING COMBINES WITH AN INCREASE IN MOISTURE TO PRODUCE A MORE UNSTABLE ATMOSPHERE. ALONG WITH THE INCREASED INSTABILITY...THE NOSE OF A STRONG UPPER LEVEL JET WILL BEGIN TO MOVE INTO THE REGION...WHICH WILL LEAD TO ENHANCED LIFT IN THE AREA. THE APPROACHING COLD FRONT MOVING INTO WESTERN GA...AND THE WARM FRONT OVER NORTHEAST GEORGIA WILL ALSO INCREASE OVERALL LIFT IN THE REGION...WITH AREAS NEAR AND SOUTH OF THE WARM FRONT EXPECTED TO EXPERIENCE THE BEST DYNAMICS. MOISTURE TRANSPORT SHOULD BE STRONG ENOUGH TO RAISE DEWPOINTS INTO THE LOWER TO MIDDLE 60S IN MIDDLE GEORGIA THIS AFTERNOON...WHICH WILL HELP LEAD TO FURTHER DESTABILIZATION. CAPES WILL INCREASE OVER EAST CENTRAL GEORGIA TO BETWEEN 1000 AND 1500 RANGE THIS AFTERNOON. LIFTED INDICES WILL ALSO LOWER TO BETWEEN -2 AND -4 THIS AFTERNOON. THESE CONDITIONS SHOULD ALLOW FOR A FEW ISOLATED SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO EARLY TONIGHT. .FOR SPOTTERS... DUE TO THE EXPECTED ISOLATED NATURE OF THE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER CONDITIONS. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 12, 6:13 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT MON APR 12 2004 GAZ054-055-122245- 613 PM EDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL IN NORTHERN FAYETTE AND CLAYTON COUNTIES UNTIL 645 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM EXTENDING FROM MORROW TO JUST NORTH OF FAYETTEVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT RIVERDALE...FOREST PARK...JONESBORO...AND MORROW. HAIL OF 1/4 TO 1/2 INCH DIAMETER MAY OCCUR WITH THIS THUNDERSTORM. RAB
Special weather statement, Apr 12, 6:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EDT MON APR 12 2004 GAZ089-090-122330- 653 PM EDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 TO 50 MPH WINDS IN CHATTAHOOCHEE AND SOUTHERN MUSCOGEE COUNTIES UNTIL 730 PM EDT... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FORT BENNING...IN EASTERN RUSSELL COUNTY ALABAMA...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE INCREASING IN INTENSITY. HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS AREA OF THUNDERSTORMS. RAB
Special weather statement, Apr 12, 6:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EDT MON APR 12 2004 GAZ089-090-122330- 653 PM EDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 TO 50 MPH WINDS IN CHATTAHOOCHEE AND SOUTHERN MUSCOGEE COUNTIES UNTIL 730 PM EDT... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FORT BENNING...IN EASTERN RUSSELL COUNTY ALABAMA...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE INCREASING IN INTENSITY. HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS AREA OF THUNDERSTORMS. RAB
Special weather statement, Apr 12, 7:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 PM EDT MON APR 12 2004 GAZ079-130000- 732 PM EDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 TO 50 MPH WINDS IN WESTERN TALBOT COUNTY UNTIL 800 PM EDT... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL HARRIS COUNTY...NEAR WAVERLY HALL...MOVING NORTHEAST AT 40 MPH. HAIL TO 1/2 INCH DIAMETER AND WIND GUSTS TO 50 MPH CAN BE EXPECTED IN THIS AREA. THE AREA BETWEEN TALBOTTON AND SHILOAH IS THE MOST LIKELY TO BE AFFECTED. RAB
Special weather statement, Apr 12, 7:40 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT MON APR 12 2004 GAZ067-130015- 740 PM EDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 TO 50 MPH WINDS IN EASTERN MERIWETHER COUNTY UNTIL 815 PM EDT... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ACROSS NORTHWESTERN TALBOT AND NORTHEASTERN HARRIS COUNTIES...BETWEEN WOODLAND AND WAVERLY HALL...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT AREAS GENERALLY EAST OF A LINE FROM GAY...TO WARM SPRINGS. HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH FREQUENCY CLOUD-TO-GROUND LIGHTNING. RAB
Special weather statement, Apr 12, 7:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT MON APR 12 2004 GAZ066-130030- 758 PM EDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 TO 50 MPH WINDS IN WESTERN TROUP COUNTY UNTIL 830 PM EDT... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF LAGRANGE ACROSS THE SOUTHERN END OF WEST POINT LAKE...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL AFFECT WESTERN TROUP COUNTY INCLUDING LA GRANGE. THIS STORM WILL ALSO AFFECT THE SOUTHERN PARTS OF WEST POINT LAKE. BOATERS ON THE LAKE SHOULD SEEK SAFE SHELTER IMMEDIATELY. HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH MAY OCCUR WITH THIS ACTIVITY. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 23 min |
| Apr 12, 10:49 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 26 min |
| Apr 12, 10:52 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 23 min |
| Apr 12, 11:00 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 30 min |
| Apr 12, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.